Minnesota, 2007Hail and Damaging Winds in Minnesota, June 20 to 21, 2007
June 20 to 21, 2007 · NWS MPX · 114 events in 25 counties and zones
A strong cold front was the catalyst for a large severe weather event across much of the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 20
- Property damage
- $25 million
- Crop damage
- None recorded
- Events
- 114
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front was the catalyst for a large severe weather event across much of the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 20, 3:02 PM CST, 21 minutes earlier.
Area forecast discussion, Jun 20, 3:02 PM CST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
402 PM CDT WED JUN 20 2007
.DISCUSSION...
COOL FRONTAL BOUNDARY DRAPED OVER CENTRAL MN FROM KETH TO
KRZN EXPECTED TO CONTINUE TO PLOW SOUTH...AND BECOME QUASI-STATIONARY
AFTER IT MOVES TO A KPGN TO KRGK LINE BY 06Z. DEALING WITH POSSIBLE
SEVERE WX OVR WI COUNTIES WITH BEST MU CAPE...LIS...850 THETA E
ADVECTION...AND ZERO TO 6KM BULK SHEAR OVER THIS REGION PRIOR TO 21/03Z.
NOT TOO IMPRESSED WITH CONVECTIVE CHANCES OVR MN TERRITORY PRIOR
TO 06Z. THROW IN A SECONDARY...WEAKER THETA E COUPLET...STRONG DIVERGENCE
ALOFT...AND PRE-COOL FRONT FORCING...AND YOUVE GOT THE MAKINGS OF
YOUR STANDARD CHANCE POPS THIS SECTOR PRIOR TO MIDNIGHT. USED GFS40
AS MODEL OF CHOICE DUE TO PLACEMENT OF CONVECTIVE ELEMENTS OVER N
WI EARLIER THIS AFTERNOON...AND ITS HANDLING OF RECENT SYSTEMS.
GFS UNFORTUNATELY PAINTINGIN A MUCH MORE SUBDUED PRECIPITATION PICTURE
THROUGH FORECAST PERIOD. QUASISTATIONARY BOUNDARY MORPHS INTO A WARM
FRONTAL BOUNDARY SHORTLY AFTER MIDNIGHT...AND BEGINS TO MEANDER BACK
NORTH INTO CENTRAL MN. USED 310K COND PRESSURE ANAL TO PLACE POPS
CHANCES THIS TIME FRAME AND INTO FRIDAY. BEST CHANCE FOR RAINFALL
THIS FORECAST PACKAGE WILL OCURR THURSDAY AFTERNOON INTO THU EVE.
BEST Q-VECTOR CONVERGENCE INDICATED FOR FAR SOUTHERN MN...WITH
RAINFALL POSSIBLEY APPROACHING ONE INCH FOR SOUTH CENTRAL PORTION
OF CWA. AFTER THAT...50H RIDGE REALLY BEGINS TO BUILD INTO MONDAY
ACROSS UPPER MIDWEST. BOOSTED AFTN TEMPS AT LEAST ONE CATEGORY
FRIDAY INTO MONDAY IN RESPONSE TO STRONG SOUTHERLY WINDS AND THICKNESS
VALUES IN THE 570 TO 578 CATEGORY...AND OUR PERSISTENT DROUGHT CONDITIONS.
NEXT CHANCE FOR RAINFALL UNFOLDS OVR FA ON TUE AND WED IN TANDEM WITH
ANOTHER COOL FRONT THIS TIME FRAME.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&
JPR/AJZ
Hazardous weather outlook, Jun 20, 3:12 AM CST, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
412 AM CDT WED JUN 20 2007
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
210915-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
412 AM CDT WED JUN 20 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A WEAK FRONTAL
BOUNDARY THAT WILL PUSH THROUGH MINNESOTA AND WISCONSIN THIS
AFTERNOON AND INTO THE OVERNIGHT HOURS. A SLIGHT RISK OF SEVERE
WEATHER EXISTS FOR MOST OF THE AREA...WITH THE SOUTHERN THIRD OF
MINNESOTA...AS WELL AS WEST CENTRAL WISCONSIN...SEEING THE
GREATEST CHANCE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN
THREATS...ALTHOUGH TORNADOES CANNOT BE RULED OUT...ESPECIALLY
OVER SOUTHWEST AND SOUTH CENTRAL MINNESOTA.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ADDITIONAL THUNDERSTORMS ARE EXPECTED ON THURSDAY AND FRIDAY. VERY
HEAVY RAIN WILL BE POSSIBLE...ESPECIALLY OVER SOUTHWEST AND SOUTH
CENTRAL MINNESOTA. SEVERE STORMS ARE ALSO POSSIBLE ON THURSDAY...
TO THE SOUTH OF A LINE FROM MADISON TO OWATONNA.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY...AND AGAIN
ON THURSDAY.
KAT
In the hours before
Special weather statement, Jun 20, 1:45 PM CST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
245 PM CDT WED JUN 20 2007
WIZ016-202030-
RUSK-
245 PM CDT WED JUN 20 2007
...SIGNIFICANT WEATHER ALERT FOR RUSK COUNTY UNTIL 330 PM CDT...
AT 242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF WINTER...AND MOVING SOUTHEAST AT
50 MPH.
ONE HALF INCH DIAMETER HAIL...AND WINDS AROUND 50 MPH ARE LIKELY
WITH THIS STORM.
LOCATIONS THAT MAY BE AFFECTED INCLUDE HAWKINS.
PEOPLE IN NORTHEASTERN RUSK COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
Special weather statement, Jun 20, 2:43 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
343 PM CDT WED JUN 20 2007
WIZ016-202130-
RUSK-
343 PM CDT WED JUN 20 2007
...SIGNIFICANT WEATHER ALERT FOR RUSK COUNTY UNTIL 430 PM CDT...
AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
ANOTHER STRONG THUNDERSTORM 10 MILES SOUTH OF WINTER...AND MOVING
SOUTHEAST AT 45 MPH.
ONE HALF INCH DIAMETER HAIL...AND WINDS AROUND 50 MPH ARE LIKELY
WITH THIS STORM.
LOCATIONS THAT MAY BE AFFECTED INCLUDE HAWKINS.
PEOPLE IN NORTHEASTERN RUSK COUNTY...INCLUDING THE CITY OF HAWKINS...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.
JPR
Special weather statement, Jun 20, 2:59 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
359 PM CDT WED JUN 20 2007
MNZ048-049-202130-
POPE-STEARNS-
359 PM CDT WED JUN 20 2007
...SIGNIFICANT WEATHER ALERT FOR STEARNS AND POPE COUNTIES UNTIL 430
PM CDT...
AT 354 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 9
MILES EAST OF GLENWOOD...OR 15 MILES SOUTHWEST OF SAUK CENTRE...AND
MOVING EAST AT 30 MPH.
HAIL TO THE SIZE OF DIMES...AND WINDS AROUND 50 MPH ARE EXPECTED
WITH THESE STORMS.
PEOPLE IN EASTERN POPE AND WESTERN STEARNS COUNTIES...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
KAT
Event by event
110 hail, 2 funnel cloud, 2 thunderstorm wind. Local standard time, as filed.
Hail, Isanti
- When
- June 20, 3:23 PM CST
- Where
- Isanti County, 8 mi W of Cambridge
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.580, -93.395
Hail, Stearns
- When
- June 20, 3:28 PM CST
- Where
- Stearns County, 6 mi S of Sauk Centre
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.643, -94.970
Hail, Isanti
- When
- June 20, 3:40 PM CST
- Where
- Isanti County, 1 mi E of Isanti
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.500, -93.229
Occurred at the intersection of Highway 65 and County Road 5.
Hail, Isanti
- When
- June 20, 3:45 PM CST
- Where
- Isanti County, Isanti
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.500, -93.250
Hail, Stearns
- When
- June 20, 3:54 PM CST
- Where
- Stearns County, Albany
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 45.630, -94.570
Hail, Stearns
- When
- June 20, 4:02 PM CST
- Where
- Stearns County, Richmond
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 45.450, -94.530
Hail, Stearns
- When
- June 20, 4:05 PM CST
- Where
- Stearns County, 2 mi S of Richmond
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 45.421, -94.530
Hail, Chisago
- When
- June 20, 4:05 PM CST to 4:20 PM CST
- Where
- Chisago County, 4 mi S of Chisago City to 5 mi S of Chisago City
- Measured
- 1.4 in hail
- Reported by
- COOP Observer
- Coordinates
- 45.322, -92.900
Hail, Chisago
- When
- June 20, 4:10 PM CST
- Where
- Chisago County, 2 mi N of Wyoming
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.359, -93.000
Hail, Stearns
- When
- June 20, 4:14 PM CST
- Where
- Stearns County, 5 mi W of Sartell
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 45.620, -94.303
Hail, Chisago
- When
- June 20, 4:15 PM CST to 4:22 PM CST
- Where
- Chisago County, Chisago City
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.380, -92.900
Hail, Stearns
- When
- June 20, 4:21 PM CST
- Where
- Stearns County, 5 mi W of Sartell
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 45.620, -94.303
Hail, Stearns
- When
- June 20, 4:24 PM CST
- Where
- Stearns County, 2.3 mi SE of St Nicholas
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.356, -94.416
Hail, Stearns
- When
- June 20, 4:25 PM CST to 4:32 PM CST
- Where
- Stearns County, Sartell
- Measured
- 3.5 in hail
- Injuries
- 20 direct, 0 indirect
- Property damage
- $7.0 million
- Reported by
- Emergency Manager
- Coordinates
- 45.620, -94.200
More then a thousand vehicles and many homes in Sartell were damaged by the storm. Hail measured by trained spotter. All injuries were minor. The hail fell when winds were not too strong, so crop damage in the area was limited.
Hail, Benton
- When
- June 20, 4:29 PM CST to 4:40 PM CST
- Where
- Benton County, Sauk Rapids to 1 mi NE of Sauk Rapids
- Measured
- 2.5 in hail
- Property damage
- $3.0 million
- Reported by
- Trained Spotter
- Coordinates
- 45.600, -94.170
Hail damaged many houses and vehicles, and area crops. The hail fell when winds were not too strong, so crop damage was limited.
Hail, Sherburne
- When
- June 20, 4:35 PM CST
- Where
- Sherburne County, 4 mi NW of Cable
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.561, -94.138
Hail occurred one mile east of St. Cloud.
Hail, Meeker
- When
- June 20, 4:35 PM CST
- Where
- Meeker County, 5 mi NNE of Kingston
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.267, -94.281
Hail, Wright
- When
- June 20, 4:40 PM CST
- Where
- Wright County, French Lake
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.200, -94.200
Hail, Mille Lacs
- When
- June 20, 4:48 PM CST to 4:52 PM CST
- Where
- Mille Lacs County, Princeton
- Measured
- 2 in hail
- Reported by
- Emergency Manager
- Coordinates
- 45.570, -93.600
Hail, Benton
- When
- June 20, 4:50 PM CST
- Where
- Benton County, 5 mi W of Foley
- Measured
- 1.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 45.670, -94.033
Hail, Benton
- When
- June 20, 4:55 PM CST
- Where
- Benton County, Foley
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.670, -93.930
Hail, Wright
- When
- June 20, 4:55 PM CST to 5:15 PM CST
- Where
- Wright County, French Lake to Howard Lake
- Measured
- 1.75 in hail
- Property damage
- $1.0 million
- Reported by
- Newspaper
- Coordinates
- 45.200, -94.200
A ten mile long and two mile wide swath of hail caused significant crop damage, broke windows, and dented siding and vehicles. At Mud Lake, 3 miles southeast of French Lake, the hail got progressively larger, reaching golf ball size just before it ended.
Hail, Wright
- When
- June 20, 5:03 PM CST
- Where
- Wright County, Howard Lake
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.070, -94.080
Occurred on the North side of town near Highway 12.
Hail, Isanti
- When
- June 20, 5:06 PM CST
- Where
- Isanti County, 2 mi W of Pine Brook
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.580, -93.421
Hail, Isanti
- When
- June 20, 5:08 PM CST
- Where
- Isanti County, 4 mi W of Cambridge
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.580, -93.313
Hail, Isanti
- When
- June 20, 5:09 PM CST
- Where
- Isanti County, 7 mi W of Cambridge
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.580, -93.375
Hail, Isanti
- When
- June 20, 5:11 PM CST to 5:20 PM CST
- Where
- Isanti County, 2 mi W of Cambridge
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.580, -93.271
Hail, Wright
- When
- June 20, 5:14 PM CST
- Where
- Wright County, Howard Lake
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.070, -94.080
Hail, Isanti
- When
- June 20, 5:15 PM CST
- Where
- Isanti County, Cambridge to 1 mi SW of Cambridge
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.580, -93.230
Hail, Mille Lacs
- When
- June 20, 5:15 PM CST
- Where
- Mille Lacs County, 2 mi N of Princeton
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.599, -93.600
Hail, Isanti
- When
- June 20, 5:15 PM CST
- Where
- Isanti County, 1 mi SW of Cambridge
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.570, -93.245
Funnel Cloud, Wright
- When
- June 20, 5:17 PM CST
- Where
- Wright County, 2 mi W of Howard Lake
- Reported by
- Trained Spotter
- Coordinates
- 45.070, -94.121
Hail, Wright
- When
- June 20, 5:18 PM CST
- Where
- Wright County, 1 mi E of Howard Lake
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.070, -94.059
On Highway 12 between Waverly and Howard Lake.
Hail, Isanti
- When
- June 20, 5:22 PM CST
- Where
- Isanti County, 1 mi S of Grandy
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.636, -93.200
Hail, Carver
- When
- June 20, 5:22 PM CST
- Where
- Carver County, 5 mi W of Watertown
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 44.970, -93.952
Hail, Isanti
- When
- June 20, 5:22 PM CST to 5:28 PM CST
- Where
- Isanti County, Cambridge
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.580, -93.230
Hail was reported at numerous locations across Cambridge.
Hail, Wright
- When
- June 20, 5:22 PM CST
- Where
- Wright County, 6 mi S of Montrose
- Measured
- 1.75 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 44.983, -93.920
Thunderstorm Wind, Isanti
- When
- June 20, 5:23 PM CST
- Where
- Isanti County, Cambridge
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 45.580, -93.230
Hail, Wright
- When
- June 20, 5:25 PM CST
- Where
- Wright County, 1 mi E of Montrose
- Measured
- 1.75 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 45.070, -93.900
Hail occurred at the intersection of Highways 25 and 112.
Hail, Wright
- When
- June 20, 5:30 PM CST
- Where
- Wright County, 5 mi SW of Delano
- Measured
- 2.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 44.999, -93.872
Hail, Chisago
- When
- June 20, 5:30 PM CST to 5:40 PM CST
- Where
- Chisago County, 5 mi W of Harris to Harris
- Measured
- 4.25 in hail
- Property damage
- $2.0 million
- Reported by
- Law Enforcement
- Coordinates
- 45.580, -93.083
Widespread hail damage to houses, barns, outbuildings, vehicles, and crops. Hail size was estimated. Some hail did not melt until the next morning.
Hail, Carver
- When
- June 20, 5:33 PM CST
- Where
- Carver County, Watertown
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 44.970, -93.850
The Carver County News described one report of baseball size hail (2.75 inch), but this was unconfirmed. Hail damaged houses, vehicles, and area crops.
Hail, Chisago
- When
- June 20, 5:34 PM CST to 5:35 PM CST
- Where
- Chisago County, 2 mi N of North Branch to North Branch
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.549, -92.980
Hail, Isanti
- When
- June 20, 5:34 PM CST to 5:39 PM CST
- Where
- Isanti County, 3 mi SSE of Spring Lake
- Measured
- 2 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.510, -93.046
Hail, Carver
- When
- June 20, 5:40 PM CST
- Where
- Carver County, Waconia
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 44.850, -93.780
Hail, Hennepin
- When
- June 20, 5:42 PM CST
- Where
- Hennepin County, 1 mi S of St Bonifacius
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.886, -93.750
Hail, Wright
- When
- June 20, 5:47 PM CST
- Where
- Wright County, Waverly
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 45.070, -93.980
Hail, Chisago
- When
- June 20, 5:50 PM CST
- Where
- Chisago County, 2 mi NE of Almelund
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.520, -92.771
Hail, McLeod
- When
- June 20, 5:55 PM CST
- Where
- McLeod County, Winsted
- Measured
- 1.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 44.970, -94.050
Hail, Carver
- When
- June 20, 6:05 PM CST
- Where
- Carver County, 5 mi WNW of Chaska
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.808, -93.694
Hail, Scott
- When
- June 20, 6:10 PM CST
- Where
- Scott County, Shakopee
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 44.800, -93.520
Hail, Scott
- When
- June 20, 6:20 PM CST
- Where
- Scott County, 3 mi SW of Prior Lake
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.689, -93.463
Occurred at intersection of Highway 13 and 17.
Hail, Scott
- When
- June 20, 6:22 PM CST
- Where
- Scott County, 5 mi E of Jordan
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 44.670, -93.528
Hail, Carver
- When
- June 20, 6:29 PM CST
- Where
- Carver County, 2 mi N of Cologne
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.799, -93.780
Hail, Hennepin
- When
- June 20, 6:30 PM CST
- Where
- Hennepin County, Excelsior
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 44.900, -93.570
Hail, Carver
- When
- June 20, 6:34 PM CST
- Where
- Carver County, Chanhassen
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 44.870, -93.530
Hail, Carver
- When
- June 20, 6:35 PM CST
- Where
- Carver County, Cologne
- Measured
- 1.5 in hail
- Reported by
- Amateur Radio
- Coordinates
- 44.770, -93.780
Hail, Hennepin
- When
- June 20, 6:42 PM CST
- Where
- Hennepin County, Eden Prairie
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.850, -93.480
Hail, Carver
- When
- June 20, 6:50 PM CST
- Where
- Carver County, 2 mi SW of Carver
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 44.750, -93.649
Hail, Scott
- When
- June 20, 6:54 PM CST
- Where
- Scott County, 2 mi N of Elko
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.599, -93.320
Hail, Scott
- When
- June 20, 6:55 PM CST
- Where
- Scott County, Jordan
- Measured
- 0.88 in hail
- Reported by
- NWS Employee
- Coordinates
- 44.670, -93.630
Hail, Scott
- When
- June 20, 6:58 PM CST
- Where
- Scott County, 2 mi N of New Prague
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.579, -93.570
Hail, Scott
- When
- June 20, 7:04 PM CST
- Where
- Scott County, 3 mi SE of Elko
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.539, -93.277
Hail, Scott
- When
- June 20, 7:05 PM CST
- Where
- Scott County, Elko
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.570, -93.320
Hail, Scott
- When
- June 20, 7:07 PM CST
- Where
- Scott County, 2 mi E of New Prague
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.550, -93.529
Hail, Scott
- When
- June 20, 7:09 PM CST
- Where
- Scott County, New Prague
- Measured
- 2.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.550, -93.570
Hail, Scott
- When
- June 20, 7:11 PM CST
- Where
- Scott County, 1 mi W of New Prague
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.550, -93.590
Thunderstorm Wind, Scott
- When
- June 20, 7:18 PM CST
- Where
- Scott County, New Prague
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 44.550, -93.570
Six to eight inch branches felled.
Hail, Rice
- When
- June 20, 7:19 PM CST
- Where
- Rice County, Lonsdale
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.470, -93.430
Hail, Sibley
- When
- June 20, 7:21 PM CST
- Where
- Sibley County, Arlington
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.600, -94.080
Hail, Rice
- When
- June 20, 7:29 PM CST
- Where
- Rice County, Lonsdale
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.470, -93.430
Hail, Sibley
- When
- June 20, 7:30 PM CST
- Where
- Sibley County, 4 mi E of Arlington
- Measured
- 0.75 in hail
- Reported by
- NWS Employee
- Coordinates
- 44.600, -93.999
Hail, Scott
- When
- June 20, 7:39 PM CST
- Where
- Scott County, Belle Plaine
- Measured
- 1.25 in hail
- Reported by
- Amateur Radio
- Coordinates
- 44.630, -93.770
Hail, Rice
- When
- June 20, 7:41 PM CST
- Where
- Rice County, Shieldsville
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 44.370, -93.400
Hail, Rice
- When
- June 20, 7:49 PM CST
- Where
- Rice County, 2 mi S of Shieldsville
- Measured
- 1.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 44.341, -93.400
Hail, Scott
- When
- June 20, 7:52 PM CST
- Where
- Scott County, 1 mi W of New Prague to New Prague
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.550, -93.590
Hail, Le Sueur
- When
- June 20, 7:52 PM CST
- Where
- Le Sueur County, New Prague
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.550, -93.570
Hail, Rice
- When
- June 20, 7:53 PM CST
- Where
- Rice County, Faribault
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.300, -93.270
Hail, Rice
- When
- June 20, 7:55 PM CST
- Where
- Rice County, 5 mi SW of Shieldsville
- Measured
- 1.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 44.319, -93.472
Hail, Scott
- When
- June 20, 8:03 PM CST
- Where
- Scott County, New Prague
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.550, -93.570
Hail, Le Sueur
- When
- June 20, 8:18 PM CST
- Where
- Le Sueur County, 1 mi N of Le Sueur to 1 mi E of Le Sueur
- Measured
- 1.75 in hail
- Reported by
- Newspaper
- Coordinates
- 44.484, -93.900
Twelve thousand acres of crop damage reported just north and east of the city, as reported by the Le Sueur Free Press. The County Emergency Manager reported most of the damage occurred in Tyron and Lexington townships. There was 100 percent loss to much of the corn, soybeans and small grain crops according to University of Minnesota Extension Agent Dave Pfarr. Reports of tennis ball (2.5 inch) and baseball size hail (2.75 inch) were described in the newspaper, but time and location were not given.
Hail, Steele
- When
- June 20, 8:25 PM CST
- Where
- Steele County, 3 mi NE of Owatonna
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.111, -93.177
Hail, Rice
- When
- June 20, 8:48 PM CST
- Where
- Rice County, 2 mi W of Morristown
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.230, -93.490
Hail, Le Sueur
- When
- June 20, 8:49 PM CST
- Where
- Le Sueur County, Waterville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.220, -93.570
Hail, Dakota
- When
- June 20, 8:58 PM CST
- Where
- Dakota County, South St Paul
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.880, -93.030
Hail, Dakota
- When
- June 20, 9:04 PM CST
- Where
- Dakota County, Inver Grove Heights
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.850, -93.030
Hail, Le Sueur
- When
- June 20, 9:09 PM CST
- Where
- Le Sueur County, 6 mi N of Elysian
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.287, -93.680
Hail, Washington
- When
- June 20, 9:24 PM CST
- Where
- Washington County, 5 mi SE of Cottage Grove
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.779, -92.808
Hail, Dakota
- When
- June 20, 9:26 PM CST
- Where
- Dakota County, Hastings
- Measured
- 3 in hail
- Property damage
- $12 million
- Reported by
- Emergency Manager
- Coordinates
- 44.730, -92.850
Hail was reported to be the size of hockey pucks. Many houses and vehicles were damaged in and around Hastings. Damage amount reported by the Hastings Star-Gazette.
Hail, Waseca
- When
- June 20, 9:53 PM CST
- Where
- Waseca County, Janesville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.120, -93.720
Funnel Cloud, Freeborn
- When
- June 20, 10:39 PM CST to 10:45 PM CST
- Where
- Freeborn County, Hartland
- Reported by
- Trained Spotter
- Coordinates
- 43.800, -93.480
Funnel reached halfway to the ground.
Hail, Freeborn
- When
- June 20, 10:55 PM CST
- Where
- Freeborn County, Clarks Grove
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 43.770, -93.320
Hail, Goodhue
- When
- June 21, 12:42 AM CST
- Where
- Goodhue County, Red Wing
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 44.570, -92.530
Hail, Goodhue
- When
- June 21, 1:00 AM CST
- Where
- Goodhue County, Red Wing
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.570, -92.530
Hail, Sibley
- When
- June 21, 1:25 AM CST
- Where
- Sibley County, 0.69 mi N of Arlington
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.610, -94.080
Hail, Steele
- When
- June 21, 5:00 AM CST
- Where
- Steele County, 1 mi S of Owatonna
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.066, -93.220
Hail, Blue Earth
- When
- June 21, 2:34 PM CST
- Where
- Blue Earth County, 10 mi NW of Lake Crystal
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.222, -94.362
Crops were also reported damaged in the area according to the Mankato Free Press.
Hail, Faribault
- When
- June 21, 3:05 PM CST
- Where
- Faribault County, Bricelyn
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 43.570, -93.820
Hail, Blue Earth
- When
- June 21, 3:25 PM CST
- Where
- Blue Earth County, 1 mi W of Vernon Center
- Measured
- 1 in hail
- Reported by
- Newspaper
- Coordinates
- 43.950, -94.170
Hail, Blue Earth
- When
- June 21, 3:28 PM CST
- Where
- Blue Earth County, 3 mi W of Good Thunder
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 44.000, -94.130
Occurred on County Road 13.
Hail, Blue Earth
- When
- June 21, 3:35 PM CST
- Where
- Blue Earth County, Amboy
- Measured
- 1.75 in hail
- Reported by
- COOP Observer
- Coordinates
- 43.880, -94.170
Hail, Faribault
- When
- June 21, 3:50 PM CST
- Where
- Faribault County, 5 mi N of Winnebago
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 43.842, -94.170
Nickle to golf ball sized hail. Damage to police car window.
Hail, Freeborn
- When
- June 21, 3:52 PM CST
- Where
- Freeborn County, 3 mi E of Glenville
- Measured
- 0.75 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 43.570, -93.220
Intersection of County Roads 13 and 25.
Hail, Faribault
- When
- June 21, 4:06 PM CST
- Where
- Faribault County, 3 mi N of Blue Earth
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.673, -94.100
Hail, Scott
- When
- June 21, 4:15 PM CST
- Where
- Scott County, Belle Plaine
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.630, -93.770
Hail, McLeod
- When
- June 21, 4:27 PM CST
- Where
- McLeod County, 4 mi SSW of Hutchinson
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 44.827, -94.401
Hail, Renville
- When
- June 21, 5:00 PM CST
- Where
- Renville County, Buffalo Lake
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.730, -94.620
Hail, Brown
- When
- June 21, 5:58 PM CST
- Where
- Brown County, New Ulm
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.320, -94.470
Hail, Brown
- When
- June 21, 6:02 PM CST
- Where
- Brown County, 3 mi SE of New Ulm
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.289, -94.427
Hail, Brown
- When
- June 21, 6:03 PM CST
- Where
- Brown County, New Ulm
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.320, -94.470
Hail, Blue Earth
- When
- June 21, 6:32 PM CST
- Where
- Blue Earth County, 2 mi N of Lake Crystal
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 44.149, -94.220
Hail, Blue Earth
- When
- June 21, 6:37 PM CST
- Where
- Blue Earth County, 5 mi W of Lake Crystal
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.120, -94.321
Hail, Blue Earth
- When
- June 21, 6:38 PM CST
- Where
- Blue Earth County, 1 mi NW of Lake Crystal
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 44.130, -94.234
Hail, Blue Earth
- When
- June 21, 6:39 PM CST
- Where
- Blue Earth County, 2 mi SW of Lake Crystal
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.100, -94.249
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Michigan, June 20, 2007$64 million · 3 in hail · 26 events
- Flash Flooding and Hail in Texas, June 20, 2007$361,000 · 1 in hail · 11 events
- Tornado in Arkansas, June 20, 2007$75,000 · EF1 · 1 event
- Flash Flooding and Damaging Winds in Louisiana, June 20, 2007$160,000 · 53 kt wind · 8 events
- Hail and Damaging Winds in Texas, June 20, 2007$122,000 · 1 in hail · 9 events
- Hail and Damaging Winds in Wisconsin, June 20 to 21, 2007$56,000 · 1.75 in hail · 11 events
- Hail and Damaging Winds in Wisconsin, June 20, 2007$5,000 · 1.75 in hail · 46 events
- Hail in Texas, June 20, 2007$50,000 · 0.75 in hail · 1 event
- Flash Flooding and Flood in Texas, June 20 to 21, 2007$30,000 · 8 events
- Hail and Damaging Wind in Wisconsin, June 20, 20071.75 in hail · 21 events
- Flash Flooding and Hail in Texas, June 20 to 21, 2007$10,000 · 53 kt wind · 18 events
- Hail in Wisconsin, June 20, 20071 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46815, 46816, 46817, 46818, 52772, 46820, 46821, 46824, 46822, 52773, 46825, 52774, 46826, 46827, 46828, 46831, 47118, 52784, 47119, 52786, 47121, 53048, 47124, 52790, 47125, 47126, 47127, 47128, 47153, 52792, 52793, 46812, 47130, 46819, 47134, 47135, 52794, 47204, 47139, 47142, and more.